MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM WITH THE SHOCKWAVE M5+; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM WITH THE SHOCKWAVE M5+; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number 7.0X60MM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an m5plus peripheral intravascular lithotripsy (ivl) balloon catheter successfully delivered 120 pulses in the iliac artery.However, after angiogram was performed, it was noted that some distal emboli was observed in the posterior tibial artery.The physician aspirated the emboli using the penumbra's indigo ® aspiration system.It was reported that there was nothing hard in the chamber and most likely the embolization was a thin material.The ivl treatment achieved good results.There was no report of ivl catheter malfunction.It was mentioned that the arteries had ring stripping, a form of intervention many years ago so the intima and media were very fragile.No additional information was provided.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical inc.; therefore no investigation can be performed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.

Brand Name
SHOCKWAVE INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM WITH THE SHOCKWAVE M5+
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key18080499
Report Number3015053858-2023-00062
Device Sequence Number20756387
Product Code PPN
UDI-Device Identifier00195451000270
UDI-Public(01)00195451000270(17)240930(10)A220916B
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number7.0X60MM
Device Catalogue NumberM5PIVL7060
Device Lot NumberA220916B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENUMBRA'S INDIGO ® ASPIRATION SYSTEM - PENUMBRA
Outcome Attributed to Adverse Event Other;
Patient SexUnknown